It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Flflowergirl,

thank you for your input. I am much better, thank you. :) My breathing has improved with the hemoglobin level. I still feel tired most of the time.
My doctor suggested I take the PPI in the evening to avoid coughing and choking at night. I am afraid of experiencing these same symptoms at work (as before) if I do. The problem is that proton pump inhibitors are not effective the entire 24 hours, leaving us vulnerable a part of the time. I think I will stick with the morning dosing.

I will ask my pharmacist for his opinion about taking the PPI every other day. I would like to try it. If these drugs reduce our dietary iron absorption by 40-50%, reduced dosing frequency should result in at least some improvement in my iron level. I can't think of any other way to improve my iron level right now. I am not on any iron supplements, and I can't start eating more meat (protein) due to reduced kidney function. So, taking less medication, if I can pull it off, would make sense. Of course, the easiest way to get more iron would be to take iron supplements. My doctor did not suggest this when commenting on my low iron level last week.

I am glad your iron levels are good. I know getting to this point has not been easy. Keep up the good work! :cool:

flowergirl
flowergirl--I'm glad that your breathing is better in response to the rise in your Hgb. That's good news. No, I wouldn't want that problem at work either. I have found that it helps me so much better to take it at night, but that is me. It is also when I am most vulnerable to acid.

This every other day was recommended by my first GI doc. He obviously knew a little something something that I didn't. I think that I found out the hard way. It makes sense, but it's too hard for me. Even if you can do it for a couple weeks each month, at the least, perhaps this can help. On the other hand, if you begin to have symptoms it may just be the rebound reflux OR it could be causing further damage, which we do not want. This was recommended by a GI doc and I am not so sure that a pharmacist would be the person to ask in this case verses a GI doc. However, I know you love your pharmacist :D and I agree, they know the most about the meds. I still think that you may want to ask your doctor about it though. Take care flowergirl ;). FLFG :)





All times are GMT -7. The time now is 12:35 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!